Texas, 2014Winter Weather in Texas, February 6, 2014
February 6, 2014 · NWS HGX · 2 events in 2 counties and zones
An upper level disturbance led to a period of light freezing rain and sleet over portions of Southeast Texas. A few areas had impacts on roadways, mainly in Brazos and Burleson Counties.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance led to a period of light freezing rain and sleet over portions of Southeast Texas. A few areas had impacts on roadways, mainly in Brazos and Burleson Counties. Numerous accidents were reported around Bryan-College Station.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Feb 6, 5:41 AM CST, 19 minutes earlier.
Area forecast discussion, Feb 6, 5:41 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
541 AM CST THU FEB 6 2014
.AVIATION...
BASED ON CURRENT RADAR TRENDS AND AREA TEMPERATURES...NEED TO CARRY
FROZEN PRECIP IN THE INLAND TAFS THIS MORNING AND VCSH NEAR THE COAST.
EXPECT ACTIVITY TO WORK ITS WAY EASTWARD LATER THIS MORNING AND THIS
AFTERNOON. 42
&&
.PREV DISCUSSION... /ISSUED 429 AM CST THU FEB 6 2014/
DISCUSSION...
TRICKY FORECAST THIS MORNING WITH REGARDS TO POTENTIAL FOR MIXED
PRECIPITATION THIS MORNING. AN UPPER LEVEL SHORTWAVE CURRENTLY
OVER NEW MEXICO WILL PUSH EASTWARD ACROSS THE STATE TODAY
PROVIDING LIFT ACROSS SOUTHEAST TEXAS. AMPLE MID LAYER MOISTURE
WILL ALLOW FOR WIDESPREAD CLOUD COVER AND PRECIPITATION
DEVELOPMENT BUT DRIER AIR AT LOW LEVELS WILL ACT TO EVAPORATE MUCH
OF THE PRECIPITATION BEFORE IT REACHES THE GROUND. GIVEN THE
COOLER NEAR SURFACE TEMPERATURES THINK WE WILL SEE THE POTENTIAL
FOR A MIX OF RAIN AND SNOW ACROSS AREAS GENERALLY ALONG AND NORTH
OF THE US 59 CORRIDOR. SOME SLEET IS ALSO POSSIBLE EARLY AS A
SMALL WARM NOSE ALLOWS SOME OF THE PRECIPITATION TO MELT AND
REFREEZE. GIVEN THE WARM SURFACE TEMPERATURES ACROSS THE HOUSTON
METRO AREA SURFACE ACCUMULATIONS ARE NOT EXPECTED...BUT PORTIONS
OF OUR NORTHWESTERN COUNTIES ARE NOW SEVERAL DEGREES BELOW
FREEZING AND A FEW SLICK SPOTS WILL BE POSSIBLE THROUGH MID
MORNING IF PRECIPITATION DOES REACH THE SURFACE. A BAND OF FAIRLY
IMPRESSIVE RETURNS HAS DEVELOPED OVER SAN ANTONIO AND NEW
BRAUNFELS THIS MORNING AND HAS PRODUCED SOME REPORTS OF LIGHT
SLEET AND SNOW. THIS ACTIVITY WILL SPREAD EASTWARD THROUGH THE
MORNING AND WE WILL HAVE TO KEEP AN EYE ON IT AS IT REACHES OUR
CWA. TEMPERATURES BY LATE MORNING WILL RISE AND BRING AN END TO
THE THREAT OF WINTRY PRECIPITATION.
ANOTHER SHORTWAVE WILL MOVE ACROSS THE REGION ON FRIDAY PRODUCING
LIGHT RAIN ACROSS THE REGION AS IT MOVES THROUGH. MODELS CONTINUE
TO STRUGGLE WITH CONSISTENCY BEYOND DAY THREE AND THUS HAVE MADE
FEW CHANGES TO THE EXTENDED FORECAST THIS MORNING. HAVE TRENDED
DRIER ON SUNDAY AS A WEAK FRONTAL BOUNDARY MOVES INTO THE REGION
AND STALLS OUT. THIS BOUNDARY WILL QUICKLY LIFT NORTHWARD AND THEN
MOVE SOUTH AGAIN BY MIDWEEK PRODUCING AT LEAST SLIGHT RAIN CHANCES
FOR MUCH OF THE FIRST HALF OF NEXT WEEK. 38
MARINE...
GRADUALLY LOWERING WINDS AND SEAS ARE EXPECTED TODAY AS HIGH PRESSURE
BUILDS INTO THE STATE. ANOTHER COLD FRONT COULD MOVE INTO THE COASTAL
WATERS OVER THE WEEKEND BEFORE AN ONSHORE FLOW RETURNS TO THE AREA
AND STRENGTHENS AT THE START OF NEXT WEEK. THE CURRENT FORECAST HAS
A STRONG STORM SYSTEM MOVING ACROSS THE STATE TUESDAY THROUGH TUESDAY
NIGHT WITH A STRONG OFFSHORE FLOW DEVELOPING IN ITS WAKE. MODELS ARE
NOT SHOWING A WHOLE LOT OF CONSISTENCY IN THEIR FORECASTS...AND THIS
COULD CONTINUE TO PRODUCE RATHER SIGNIFICANT CHANGES IN FUTURE MARINE
FORECASTS. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 39 28 39 34 63 / 20 10 20 20 10
HOUSTON (IAH) 41 31 43 37 63 / 30 10 20 30 10
GALVESTON (GLS) 42 37 44 44 61 / 20 10 20 30 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WINTER WEATHER ADVISORY UNTIL 10 AM CST THIS MORNING FOR THE
FOLLOWING ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...
GRIMES...HOUSTON...MADISON...MONTGOMERY...POLK...SAN
JACINTO...TRINITY...WALKER...WALLER...WASHINGTON.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: MATAGORDA BAY...WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 1 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES: GALVESTON BAY.
&&
DISCUSSION...38
AVIATION/MARINE...42Hazardous weather outlook, Feb 6, 4:33 AM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
433 AM CST THU FEB 6 2014
TXZ163-164-176>179-195>200-210>214-226-227-235>238-071045-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
433 AM CST THU FEB 6 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE STATE TODAY
PRODUCING A CHANCE OF PRECIPITATION ACROSS THE REGION. COLD
TEMPERATURES ALOFT WILL SUPPORT A MIX OF RAIN AND SNOW WITH SOME
SLEET POSSIBLE. PRECIPITATION AMOUNTS ARE EXPECTED TO BE SLIGHT
AND LITTLE TO NO ACCUMULATION IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ330-335-350-355-370-375-071045-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
433 AM CST THU FEB 6 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR ELEVATED WINDS AND
SEAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Winter Weather, Brazos
- When
- February 6, 6:00 AM CST to 11:00 AM CST
- Where
- Brazos forecast zone
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 30.661, -96.302 (the zone’s center; the record gives no point)
A period of very light sleet and freezing rain created icy conditions over portions of Brazos and Burleson Counties. Numerous accidents were reported near Bryan-College Station.
Winter Weather, Burleson
- When
- February 6, 6:00 AM CST to 11:00 AM CST
- Where
- Burleson forecast zone
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 30.493, -96.621 (the zone’s center; the record gives no point)
A period of very light sleet and freezing rain created icy conditions over portions of Brazos and Burleson Counties. Numerous accidents were reported near Bryan-College Station.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Kentucky, February 6, 20141 death · 1 event
- Lake-Effect Snow in New York, February 6 to 7, 2014$35,000 · 2 events
- Cold in Texas, February 6 to 7, 201416 events
- Heavy Snow and Winter Weather in Colorado, February 6 to 10, 201414 events
- Heavy Snow in Oregon, February 6 to 7, 201412 events
- Extreme Cold in Missouri, February 6, 201411 events
- Heavy Snow in Oregon, February 6 to 7, 20149 events
- Heavy Snow and Winter Weather in Washington, February 6 to 9, 20149 events
- Winter Weather in Arkansas, February 6, 20146 events
- Blizzard in Alaska, February 6, 20145 events
- Heavy Snow and Winter Weather in Washington, February 6 to 7, 20145 events
- Frost and Freeze in Texas, February 6 to 7, 20145 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 504392, 504393.